Simvastatin-induced lichen planus pemphigoides has been observed. - GreenMedInfo Summary
[Simvastatin-induced lichen planus pemphigoides].
Ann Dermatol Venereol. 2003 Feb ;130(2 Pt 1):187-90. PMID: 12671581
Service de Dermatologie-Allergologie-Photobiologie, Hôpital Saint-Eloi, 80, avenue Augustin Fliche, 34295 Montpellier Cedex 5. firstname.lastname@example.org
INTRODUCTION: Simvastatin is a competitive inhibitor of the 3-hydroxy-3-methylglutaryl-coenzyme A (HMG-CoA) reductase which is effective in the treatment of various hyperlipidemia. We report a case of lichen planus pemphigoides induced by simvastatin treatment.
CASE REPORT: A 63-year-old man was treated for two months with simvastatin for hypercholesterolemia. One month later he developed a pruriginous and bullous lichenoid eruption. Histological and direct immunofluorescent features were consistent with the diagnosis of lichen planus pemphigoides. The Western blot analysis revealed antibodies directed against BP 180 kDa antigens. All the lesions progressively disappeared after treatment was discontinued.
DISCUSSION: Lichen planus pemphigoides may be due to the intake of drugs such as cinnarizine, captopril, ramipril and furosemide. Simvastatin may induce various drug eruptions such as pruritus, eczematous rash, cheilitis, angio-oedema and urticaria, porphyria cutanea tarda, lupus-like syndrome, dermatomyositis and lichenoid eruption. With the increasing use of HMG-CoA reductase inhibitors, an association between simvastatin and lichen planus pemphigoides should be kept in mind.